MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY GEM PREMIER 4000; CLINICAL CHEMISTRY INSTRUMENT

INSTRUMENTATION LABORATORY GEM PREMIER 4000; CLINICAL CHEMISTRY INSTRUMENT
Model Number 2261
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Data review showed that response from the customer's lis for queries of the two mrn's was "patient has not been found".This is consistent with the description in the complaint since patient demographics were not displayed on the analyzer screen after the mrn was entered.The gem premier 4000 were preforming to specification, and no malfunction was identified.The operator entered the medical record number, patient last name and first name manually, which resulted in a transcription error of the mrn's.There was no patient impact.The operator was re-educated on the process to verify patient identifiers.Customer site has applied the correct results to the patients.The connection issue appears to be related to the hospital's lis.No remedial action required.
 
Event or Problem Description
Complaint stated that there were two sets of blood gas samples analyzed on gem premier 4000 sn (b)(4).The operator entered the patients' first and last names correctly into the gem but incorrectly entered the mrns (medical record numbers).The printouts show the correct patient names and results and the incorrect mrns.The results went to the incorrect patient emr (electronic medical record).There was no patient impact.The results were correctly applied to the correct emr and removed from the incorrect emr.

Brand Name
GEM PREMIER 4000
Common Device Name
CLINICAL CHEMISTRY INSTRUMENT
Manufacturer (Section D)
INSTRUMENTATION LABORATORY
180 hartwell rd
bedford MA 01730
MDR Report Key7650838
Report Number1217183-2018-00004
Device Sequence Number16583053
Product Code CHL
UDI-Device Identifier08426950452591
UDI-Public08426950452591
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133407
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number2261
Device Catalogue Number00025000000
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1